Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Chills, nausea, vomiting, backache. Have prostate cancer. Advise

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
My husband 65 yr 152lbs prostate cancer - normal temp- chils- nausea-vomiting 1-2 times a day- severe backache?
Posted Fri, 3 May 2013 in General Health
Answered by Dr. Shailja Puri 46 minutes later

Thanks for posting your query on Health Care Magic.

I am sorry that your husband is in pain.

The development of backache, nausea, and vomiting in the presence of prostatic cancer may probably indicate a metastasis to the spinal vertebrae.
It is an ominous sign as it indicates spread of the cancer.
Prostatic cancer is known to spread through blood vessels to the spinal vertebrae.
This spread may cause backache.     

Bony metastasis causes calcium release into the blood because of resorption of the bone.
High levels of calcium lead to various manifestations like nausea, vomiting, thirst, constipation, muscle weakness, etc.

Consult your treating doctor soon.
Serum electrolytes and MRI-spine needs to be done urgently.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor